Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 9, NWS Pocatello, ID

December 27, 2011

NWS Pocatello, ID issued this winter storm warning at Dec 27, 2011, 3:48 AM MST. It took effect at Dec 28, 2011, 6:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2011, 3:48 AM MST (10:48 UTC)
In effect from
Dec 28, 2011, 6:00 AM MST
Expired
Dec 29, 2011, 9:34 AM MST
In force
28 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS45 KPIH 271048
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
348 AM MST TUE DEC 27 2011

IDZ018-019-023-031-272200-
/O.UPG.KPIH.WS.A.0002.111228T1300Z-111229T1300Z/
/O.NEW.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
348 AM MST TUE DEC 27 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW ALONG WITH BLOWING AND DRIFTING
CONDITIONS ABOVE 7000 FEET...WHICH IS IN EFFECT FROM 6 AM
WEDNESDAY TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...BEGINNING WEDNESDAY ESPECIALLY IN THE AFTERNOON AND
  CONTINUING INTO THURSDAY.

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS
  EXPECTED TO BE IN THE 15 TO 25 INCH RANGE ABOVE 7000 FEET.
  STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING
  SNOW.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE LIKELY FOR THOSE
  TRAVELLING OVER MOUNTAIN PASSES. DANGEROUS CONDITIONS WILL ALSO
  EXIST FOR THOSE ENJOYING MOUNTAIN ALPINE ACTIVITIES ESPECIALLY
  IN BACKCOUNTRY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
6 follow-up statements
862 
WWUS45 KPIH 272054
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
154 PM MST TUE DEC 27 2011

IDZ018-019-023-031-281100-
/O.CON.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
154 PM MST TUE DEC 27 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
5 PM MST THURSDAY ABOVE 7000 FEET MSL...

* TIMING...A WARM AND MOIST PACIFIC STORM WILL SPREAD INTO THE
  REGION WEDNESDAY AND CONTINUE THROUGH THURSDAY.

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS
  EXPECTED TO RANGE FROM 8 TO 15 INCHES IN THE MOUNTAINS ABOVE
  7000 FEET MSL. MOUNTAIN VALLEYS FROM 5500 TO 7000 FEET MSL COULD
  SEE AS MUCH AS 2 TO 6 INCHES OF WET SNOW WITH PERIODS OF MELTING
  THROUGH THURSDAY AS SNOW LEVELS RISE THROUGH THE PERIOD. 

* IMPACTS...INCREASING WIND SPEEDS WILL PRODUCE AREAS OF BLOWING
  AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE
  TRAVEL MAY BECOME HAZARDOUS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
657 
WWUS45 KPIH 280951
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
251 AM MST WED DEC 28 2011

IDZ018-019-023-031-282200-
/O.CON.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
251 AM MST WED DEC 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 5 PM MST THURSDAY...

* TIMING...SNOW WILL CONTINUE TODAY AND TONIGHT...EVENTUALLY
  TAPERING OFF BY THURSDAY AFTERNOON.  

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE
  7000 FEET. MOUNTAIN VALLEYS FROM 5500 TO 7000 FEET COULD SEE AS
  MUCH AS 2 TO 6 INCHES OF WET SNOW...HOWEVER WITH WARM
  TEMPERATURES QUITE A BIT OF MELTING IS LIKELY ESPECIALLY DURING
  DAYLIGHT HOURS.

* IMPACTS...INCREASING WIND SPEEDS WILL PRODUCE AREAS OF BLOWING
  AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE
  TRAVEL MAY BECOME HAZARDOUS AT TIMES. DANGEROUS CONDITIONS ARE
  EXPECTED FOR THOSE VENTURING INTO THE BACKCOUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
632 
WWUS45 KPIH 281254
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
554 AM MST WED DEC 28 2011

IDZ018-019-023-031-282200-
/O.CON.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
554 AM MST WED DEC 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

* TIMING...SNOW WILL CONTINUE TODAY AND TONIGHT...EVENTUALLY 
  TAPERING OFF BY THURSDAY AFTERNOON. 

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS 
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 
  7000 FEET. MOUNTAIN VALLEYS FROM 5500 TO 7000 FEET COULD SEE 
  AS MUCH AS 2 TO 6 INCHES OF WET SNOW...HOWEVER WITH WARM 
  TEMPERATURES QUITE A BIT OF MELTING IS LIKELY ESPECIALLY 
  DURING DAYLIGHT HOURS. 

* LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA
  SUMMIT...CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. 

* IMPACTS...INCREASING WIND SPEEDS WILL PRODUCE AREAS OF BLOWING 
  AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE 
  TRAVEL MAY BECOME HAZARDOUS AT TIMES. DANGEROUS CONDITIONS ARE 
  EXPECTED FOR THOSE VENTURING INTO THE BACKCOUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
379 
WWUS45 KPIH 282055
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MST WED DEC 28 2011

IDZ018-019-023-031-291100-
/O.NEW.KPIH.WS.A.0003.111230T0700Z-111231T1200Z/
/O.CON.KPIH.WS.W.0009.000000T0000Z-111230T0000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
155 PM MST WED DEC 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY ABOVE 6500 FEET MSL...
...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT ABOVE 6500 FEET MSL...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL
5 PM MST THURSDAY FOR ELEVATIONS ABOVE 6500 FEET MSL. 

* TIMING...SNOW WILL CONTINUE TONIGHT...EVENTUALLY TAPERING OFF THURSDAY
  AFTERNOON.

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE
  6500 FEET. MOUNTAIN VALLEYS BELOW 6500 FEET COULD SEE AS MUCH AS
  2 TO 6 INCHES OF WET SNOW.

* LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... 
  CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. 

* IMPACTS...INCREASING WIND SPEEDS LATE TONIGHT AND THURSDAY WILL
  PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER
  MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT TIMES.

* OTHER IMPACTS...A SECOND WINTER STORM SYSTEM WILL OVERSPREAD THE
  REGION LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT. UP
  TO A FOOT OF ADDITIONAL ACCUMULATION IS EXPECTED WITH THIS STORM
  ALONG WITH BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING STORM.

&&

$$

IDZ025-291100-
/O.NEW.KPIH.WW.Y.0027.111229T0700Z-111230T0000Z/
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...MONTPELIER...GEORGETOWN...PARIS
155 PM MST WED DEC 28 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST THURSDAY ABOVE 6500 FEET MSL...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY. 

* TIMING...SNOW...HEAVY AT TIMES...WILL OVERSPREAD THE IDAHO
  PORTION OF THE WASATCH MOUNTAINS THURSDAY MORNING.

* SNOW AMOUNTS...STORM TOTAL ACCUMULATIONS OF 5 TO 10 INCHES ARE
  EXPECTED ABOVE 6500 FEET MSL WITH 2 TO 4 INCHES EXPECTED IN THE
  VALLEYS BELOW 6500 FEET.

* MAIN IMPACT...ACCUMULATING SNOW ALONG WITH LOCALLY BREEZY7
  CONDITIONS ACROSS MOUNTAIN PASSES MAY PRODUCE AREAS OF BLOWING
  AND DRIFTING SNOW. MOTORISTS TRAVELING ALONG HIGHWAY 30 AND 89
  IN THE BEAR LAKE AREA SHOULD BE PREPARED FOR ADVERSE TRAVEL
  CONDITIONS AT TIMES THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
166 
WWUS45 KPIH 290954
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
254 AM MST THU DEC 29 2011

IDZ018-019-023-031-292200-
/O.CON.KPIH.WS.W.0009.000000T0000Z-111230T0000Z/
/O.CON.KPIH.WS.A.0003.111230T0700Z-111231T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
254 AM MST THU DEC 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE
TONIGHT THROUGH LATE FRIDAY NIGHT. 

* TIMING...SNOW CONTINUE THIS MORNING...THEN TAPER OFF DURING THE
  AFTERNOON. 

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS 
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 
  6500 FEET. MOUNTAIN VALLEYS BELOW 6500 FEET COULD SEE AS MUCH 
  AS 2 TO 6 INCHES OF WET SNOW. 

* LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... 
  CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. 

* IMPACTS...INCREASING WIND SPEEDS LATE TONIGHT AND THURSDAY 
  WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY 
  OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT 
  TIMES. 

* OTHER IMPACTS...A SECOND WINTER STORM SYSTEM WILL OVERSPREAD THE
  REGION LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT. AN
  ADDITIONAL 10 TO 16 INCHES IS EXPECTED WITH THIS STORM ALONG
  WITH BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING STORM.

&&

$$

IDZ025-292200-
/O.CON.KPIH.WW.Y.0027.000000T0000Z-111230T0000Z/
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...MONTPELIER...GEORGETOWN...PARIS
254 AM MST THU DEC 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THIS
  MORNING...TAPERING OFF THIS AFTERNOON. 

* SNOW AMOUNTS...STORM TOTAL ACCUMULATIONS OF 5 TO 10 INCHES ARE
  EXPECTED ABOVE 6500 FEET WITH UP TO 4 INCHES OF WET SNOW
  EXPECTED IN THE VALLEYS BELOW 6500 FEET.

* MAIN IMPACT...ACCUMULATING SNOW ALONG WITH LOCALLY BREEZY CONDITIONS
  ACROSS MOUNTAIN PASSES MAY PRODUCE AREAS OF BLOWING AND DRIFTING
  SNOW. MOTORISTS TRAVELING ALONG HIGHWAY 30 AND 89 IN THE BEAR
  LAKE AREA SHOULD BE PREPARED FOR ADVERSE TRAVEL CONDITIONS AT
  TIMES THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
442 
WWUS45 KPIH 291634
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
934 AM MST THU DEC 29 2011

IDZ018-019-023-031-292130-
/O.CAN.KPIH.WS.W.0009.000000T0000Z-111230T0000Z/
/O.CON.KPIH.WS.A.0003.111230T0700Z-111231T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
934 AM MST THU DEC 29 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT...
...WINTER STORM WARNING IS CANCELLED FOR THE REST OF TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING FOR THE REST OF TODAY. A WINTER STORM WATCH
REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT.

* TIMING...SNOW...HEAVY AT TIMES...WILL SPREAD ACROSS THE REGION
  LATE TONIGHT AND CONTINUE THROUGH SATURDAY MORNING.

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY SATURDAY MORNING IS
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE
  6500 FEET. MOUNTAIN VALLEYS BELOW 6500 FEET COULD SEE AS MUCH AS
  2 TO 6 INCHES OF WET SNOW.

* LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... 
  CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. 

* IMPACTS...A STRONG COLD FRONT WILL ADVANCE TOWARD SOUTHEAST
  IDAHO LATE FRIDAY NIGHT PRODUCING STRONG WINDS AND BLOWING AND
  DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL
  MAY BECOME HAZARDOUS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING STORM.

&&

$$

IDZ025-291745-
/O.CAN.KPIH.WW.Y.0027.000000T0000Z-111230T0000Z/
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...MONTPELIER...GEORGETOWN...PARIS
934 AM MST THU DEC 29 2011

...WINTER WEATHER ADVISORY IS CANCELLED FOR THE REST OF TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY ACROSS BEAR LAKE COUNTY FOR THE REST OF
TODAY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 3:27 AM MST, 21 minutes earlier.

Area forecast discussion, Dec 27, 3:27 AM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
327 AM MST TUE DEC 27 2011

.SHORT TERM...TODAY THROUGH THURSDAY. WE WILL BE DEALING WITH A
WEAK SYSTEM MOVING ACROSS EASTERN IDAHO TODAY. THIS ONE IS BRINGING
AN INCREASE IN CLOUDS WITH SOME VERY LIGHT SNOW MAINLY ACROSS THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE WILL BE A LITTLE
WARMER TODAY...WITH PLENTY OF 30S AND 40S TO GO AROUND. THE ONLY
PLACE THAT SHOULD REMAIN ON THE COOL SIDE WILL BE ACROSS PORTIONS
OF THE UPPER SNAKE PLAIN AND HIGHLANDS WHERE HIGHS WILL REMAIN IN
THE 25-35 DEGREE RANGE.

THE REST OF THE SHORT TERM PERIOD IS STILL EXPECTED TO BE WET AND
MUCH WARMER. FOR WEDNESDAY AND THURSDAY...SNOW LEVELS WILL BE
RISING TO THE 6000-7500FT RANGE OVER MUCH OF OUR SIDE OF THE
STATE. THIS MEANS MANY LOWER VALLEYS WILL SEE LITTLE SNOW IF AT
ALL...MEANING THE SNAKE PLAIN AND THE SOUTHERN HIGHLAND VALLEYS
SHOULD BE RAIN EVEN AT NIGHT. IT WILL ALSO BE WINDY ESPECIALLY AT
HIGHEST ELEVATIONS. DESPITE THIS BEING A WETTER SNOWFALL IN THE
MOUNTAINS...WINDS WILL BE STRONG ENOUGH AT TIMES TO CREATE PERIODS
OF BLOWING/DRIFTING SNOW. RIGHT NOW...THE STRONGEST PERIOD OF
PRECIPITATION WILL BE DELAYED UNTIL WEDNESDAY AFTERNOON AND
CONTINUE THROUGH MOST OF THURSDAY. WITH AVERY STRONG WESTERLY
FLOW...THE HIGHEST AMOUNTS WILL FALL AT OR ABOVE 7000FT ACROSS
WESTERN PORTIONS OF THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS
AND NORTHERN PORTIONS OF THE CARIBOU MOUNTAINS. THOSE AREAS ARE
NOW UNDER A WINTER STORM WARNING THROUGH THURSDAY AFTERNOON WITH
15-25 INCHES OF SNOW FORECAST. WITH A LOT MORE SNOW POSSIBLE IN
THE FIRST 24 HOURS OF THE EXTENDED PERIOD...THE WARNING QUITE
POSSIBLY COULD BE EXTENDED AT SOME POINT TO COVER THAT. THE REST
OF OUR MOUNTAIN LOCATIONS WILL BE QUITE LIMITED DUE TO DOWNSLOPE
CONDITIONS AND THOSE WARMER TEMPERATURES. HIGHS BOTH DAYS WILL TOP
OUT IN THE 40S TO LOWER 50S FOR LOWER ELEVATIONS. WE COULD BE
FLIRTING WITH RECORD TEMPERATURES ESPECIALLY THURSDAY AT
BURLEY...POCATELLO AND IDAHO FALLS. IT IS POSSIBLE WE COULD COME
CLOSE TO RECORD NUMBERS EVEN AT STANLEY AS THEY WILL BE JUMPING
WELL INTO THE 30S. LOWS WILL BY THURSDAY MORNING WILL BE ONLY IN
THE MID 20S TO MID 30S FOR MOST EVERYONE. WITH DOWNSLOPE WINDS
ALONG THE INTERSTATE CORRIDOR FROM BURLEY UP THROUGH
BLACKFOOT...IT MAY NEVER GET COLDER THAN 40 DURING THAT TIME. KEYES

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY.

MOIST ZONAL FLOW IS EXPECTED TO PERSIST THROUGH FRIDAY NIGHT. SNOW
LEVELS WILL REMAIN HIGH DURING THIS TIME...6500 TO 7000 FEET AND
MAYBE HIGHER. ELEVATIONS ABOVE 7000 FEET COULD SEE 1 TO 3 FEET OF
SNOW BY THE END OF THE WEEK. THIS FLOW WILL COME TO AN END BY THE
WEEKEND WITH A RIDGE DEVELOPING OVER THE AREA AND PERSISTING INTO
EARLY NEXT WEEK.

VALLE

&&

.AVIATION...A WEAK SHORTWAVE IS EXPECTED TO PASS THROUGH THE REGION
TODAY. MOST OF THE PRECIPITATION WILL BE IN THE MOUNTAINS AND
HIGHLANDS. A FEW SHOWERS COULD BE CLOSE ENOUGH TO TAF SITES TO
JUSTIFY VC AND MVFR CEILINGS TODAY. CLOUDY CONDITIONS WILL PERSIST
INTO THE NIGHT...ALTHOUGH CEILINGS ARE EXPECTED TO LIFT TO VFR AFTER
THE PASSAGE OF THE TROUGH.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 5 PM MST THURSDAY
IDZ018-019-023-031.

&&
Hazardous weather outlook, Dec 26, 1:53 PM MST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
153 PM MST MON DEC 26 2011

IDZ018-019-023-031-271115-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
153 PM MST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING CLOUDS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF PACIFIC STORMS ARE EXPECTED TO TRACK ACROSS THE REGION
BEGINNING WEDNESDAY AND CONTINUING THROUGH THE WEEK. A WINTER
STORM WATCH HAS BEEN POSTED FOR ELEVATIONS ABOVE 7000 FEET MSL FOR
THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS BEGINNING WEDNESDAY
MORNING AND CONTINUING THROUGH THURSDAY MORNING. STORM TOTAL
SNOWFALL IS EXPECTED TO EXCEED 10 INCHES BY THURSDAY MORNING ABOVE
7000 FEET. ADDITIONAL STATEMENTS WILL LIKELY FOLLOW FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ022-024-025-032-271115-
SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-LOST RIVER/PAHSIMEROI-
153 PM MST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. INCREASING CLOUDS
ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SERIES
OF PACIFIC STORMS WILL MOVE THROUGH THE REGION BEGINNING WEDNESDAY
AND CONTINUE THROUGH THE WEEK. SNOWFALL ACROSS MOUNTAIN PASSES IS
EXPECTED TO RANGE FROM 6 TO 10 INCHES AT TIMES. INDIVIDUALS
WITH TRAVEL PLANS SHOULD MONITOR FORECASTS FOR POTENTIAL WARNINGS
AND HIGHLIGHTS THROUGHOUT THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020-021-271115-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
153 PM MST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. INCREASING CLOUDS
ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  A SERIES
OF PACIFIC STORMS WILL MOVE THROUGH THE REGION BEGINNING WEDNESDAY
AND CONTINUE THROUGH THE WEEK. SNOW LEVELS ARE EXPECTED TO RISE
ABOVE VALLEY FLOORS OVER THE NEXT SEVERAL DAYS. LIGHT
ACCUMULATIONS ARE POSSIBLE FROM TIME TO TIME WITH UP TO 1 TO 3
INCHES POSSIBLE ALONG THE BENCHES LEADING INTO THE CENTRAL AND
SOUTHERN MOUNTAINS. INDIVIDUALS WITH TRAVEL PLANS SHOULD MONITOR
FORECASTS FOR POTENTIAL WARNINGS OR HIGHLIGHTS THROUGHOUT THE
COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.